Don't Take Vitamin D If You Have Tinnitus!

Discussion in 'Support' started by Brian meadows, Oct 30, 2019.

    1. Brian meadows

      Brian meadows Member

      Tinnitus Since:
      October 19th
      There's a couple things that I know help with tinnitus: pine park extract, and 8 hours of sleep every time.

      But my tinnitus was acting up for a few weeks and I finally realized what was causing it. I read on some random website that Vitamin D aggravates tinnitus. I was taking a lot of Vitamin D in my multi-vitamin, plus I was taking a separate Vitamin D supplement at the time. I stopped taking both. Within 2 days, my tinnitus was lower. And a couple weeks later, it was gone. It's been a month since I've had tinnitus.
       
      • Informative Informative x 2
    2. G H
      Curious

      G H Member

      Location:
      Canada
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Unknown
      I take quite a high dosage of Vitamin D but never linked it with worsening my tinnitus. I'll cut it out for a bit and see if there's any change.
       
    3. carlover
      English

      carlover Member Benefactor

      Location:
      London
      Tinnitus Since:
      1986
      If you take vitamin D, I would get a blood test done to see what your levels are... a lot of the internet says take 5000 IU a day but believe me after a few months of that you could easily be overdosing and can cause a host of problems, it's a hormone more than a vitamin.
       
      • Like Like x 1
      • Agree Agree x 1
    4. MattS
      Relaxed

      MattS Member

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Power Tools
      I don't know anything about vitamin D, except that everyone is apparently low in it. My wife takes 1000IU/day, and I just started using it a couple months ago. Didn't notice any effect on my tinnitus at all, but I'm hardly against cutting it out for a bit, seeing what happens.
       
      • Agree Agree x 1
    5. Tex

      Tex Member

      Tinnitus Since:
      08/2008
      Cause of Tinnitus:
      Noise Exposure
      Vitamin D3 is recommended by some medical sites for Tinnitus. Congrats to the OP if stopping it helped you.

      I think it has been reported in recent years that Vitamin D is one that most of us are low on. I started 400 IU of D3 in the past year. I can't tell if it or any of the other many supplements I take help with anything.
       
    6. Don Tinny

      Don Tinny Member

      Location:
      Argentina
      Tinnitus Since:
      2017 (worsening)
      Cause of Tinnitus:
      Loud concert with ear plugs
      I took vitamin D3 almost two years ago to improve my testosterone levels and I didn't notice any changes in my tinnitus. But we are all different.
       
    7. carlover
      English

      carlover Member Benefactor

      Location:
      London
      Tinnitus Since:
      1986
    8. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      What happened to you? You mentioned (with a lot of "passion") that you had been cured by the Serenade system here (in a "Success Story" thread):
       
    9. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      Taking too much vitamin D or NAC can cause irregular heart rhythm, calcification of blood vessels, cornea, soft tissues and muscle pain. This may be important for those with pulsatile tinnitus or physical tinnitus. With PT one vessel can be affected by another vessel, thyroid and the heart. The best thing for the heart is drinking small amounts of water throughout the day. Dehydration is not good for any of us.

      Some complain of stomach problems (all sorts) and GERD including those with PT and they don't know the cause. The cause may be irregular heart rhythm or blood vessels problems. With this, vitamin levels use should be checked and discussed with a doctor.
       
      • Informative Informative x 2
      • Agree Agree x 1
    10. AUTHOR
      AUTHOR
      Brian meadows

      Brian meadows Member

      Tinnitus Since:
      October 19th
      GregCA The Serenade definitely worked for me. However, I've experience unexplained spikes/reocurrences over the years. In hindsight, I really wonder if these spikes coincided with me taking D supplements, because I've been pretty inconsistent with taking them. My ear simply must be sensitive to excess vitamin D.
       
    11. Star64
      Kick ass

      Star64 Member

      Location:
      Melbourne Australia
      Tinnitus Since:
      2001
      Cause of Tinnitus:
      Noise induced
      I think you have raised a very important point here Greg, sipping water throughout the day is the key to proper hydration, it is much better than gulping down large amounts all at once. We are coming into summer here, there is always an influx of patients coming through emergency departments because of dehydration.

      So I tell everyone, water is life.
       
      • Agree Agree x 1
    12. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      So, I had a weird problem... found out I had low vitamin D, high cholesterol, and low testosterone... there might be other hormonal problems with me too that I don't know about. Anyways, I started taking vitamin D3 sublingual and after a few weeks, I became even more fatigued than usual and de-habituated to tinnitus. It didn't increase the tinnitus though. Maybe it's just a coincidence or placebo effect although I didn't notice vitamin D3 doing much of anything the first couple of weeks. Of course, I'm also wondering if sublingual is too strong for me. I tend to be very sensitive to some supplements.
       
    13. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Cause of onset?

      Or...

      It was going to resolve anyway...?
       
      • Agree Agree x 1

Share This Page

Loading...